Mar 29, 2011
Hi Dr. McGovern, I have taken Atripla for 4 yrs. My labs are excellent-CD4-789 and undetectable viral load ( less than 20 copies. I am 64 yrs old and have osteoporosis. Just started once a month Boniva. Saw my infectious disease specialist and he wanted to switch the meds because of the osteoporosis. We agreed not to make a switch and I would mind the osteoporosis. Maybe I am wrong, but I feel that if something isn't broken then don't fix it. He could not guarantee excellent results with different meds. My alkaline phosphorous enzyme is mildly elevated and I have sufficient Vitamin D in my system. Do you have any ideas.Just letting you know that I have had osteoporosis for 10 yrs. thank you for your condiseration.
Response from Dr. McGovern
Please send your future HIV questions to the HIV forum. I handle HIV and hepatitis questions.
There is no good answer here, but bone loss is getting a lot of attention right now so I hope that we will have better guidance for physicians soon. It sounds like your doctor is terrific and right on top of things. Your vitamin D level is good so that is also reassuring. I would just see if you have also had testing of your thyroid gland and testosterone levels, which can also be associated with bone loss.
hepatitis B vaccination
- Do Red Spots Mean I Have AIDS?
- Can HIV Be Transmitted Through Touching An Open Scab?
- Chills After Sex With Sex Worker Worried I Have HIV
- Dark Bumps After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Skin After Rubbing Stripper Sign Of HIV AIDS
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.